City Police Issues Fentanyl Alert

0
Fentanyl powder. file photo

On the 12th of February, 2019, the Sault Ste. Marie Police Service was contacted by a local health care provider, in regards to a quantity of pharmaceutical liquid fentanyl that was unaccounted for.  Police are currently investigating this incident.  As a result of this incident the Sault Ste. Marie Police Service and Algoma Public Health would like to take the time to remind members of the public that fentanyl has been detected in various forms.  The following harm reduction guidelines should be taken into consideration to reduce the risk of opioid poisoning.

•             Illegal drugs can be contaminated with dangerous substances, like fentanyl. You may not be able to taste, smell or see it. Even very small amounts can cause an overdose.

•             Even prescription opioids, if not taken as directed or taken in combination with alcohol or other drugs, may lead to an overdose. Never take medication that is not prescribed for you.

•             Do not mix drugs with other drugs or alcohol. Mixing drugs increases your risk of overdose.

•             Never use drugs alone.

•             Naloxone is a safe medication that temporarily reverses the effects of opioids. Get a free naloxone kit from Algoma Public Health by calling 705-942-4646 or 1-866-892-0172. You can also get a naloxone kit at participating pharmacies or community organizations

•             Call 911 if you think someone is having a drug overdose. Stay with the person until help arrives.

•             Learn more about this community issue and be ready to connect a loved one to health and social services if they are ready for help.